BP Spikes

I know I have posted a while ago about this but the last week they have been bad . For no reason I'm fine then I feel really sick of a sudden , my vision goes weird , really light headed with heavy legs . My BP goes as high as 198/100. Does any one else get this . I feel so yuck for ages after . Should I call an ambo or just go to hospital ? Is anxiety causing this ? Is it an Anxiety attack ?

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

17 Replies

oldestnewest
  • Hi Jodz, it's been a while since we talked. My blood pressure use to shoot up very high whenever I was extremely anxious about something. Both numbers would be 3 digits. Getting even higher than yours. I was finally put on b/p medication and yet at times of undue anxiety it breaks through the med but then settles back down.

    Jodz as long as it is not staying that high for days on end you should be okay. Most people who have chronic high blood pressure don't even know it. We are so sensitive that I too can always tell when it goes up.

  • Hi Agora1 has been a while . Yes it does come back down after a while but when it spikes it makes me really unwell . Did you feel like that ? I'm on bp meds and it's been good . Just this last week it's happened everyday .im under a lot of stress and the moment due to me resigning from my job due to bullying but I have picked up some casual work and have interview tomoz. Also still grieving with the loss of my niece . How have you been ?

  • I'm doing okay. But like you, when the b/p spikes like that, it isn't a good feeling. I immediately work on my relaxation and deep breathing to bring it down. It's interesting that even your being on medication it can break through. I thought I was the only one. Take care of yourself. I'm always around x

  • I think it's anxiety symptoms causing you to feel that way and causing your BP to shoot up, not the other way around. My biggest problem is panic attacks at night and my BP, which normally runs low, like 90/60 shoots way up to like 160/100, which is high for me. It comes back down after about 15 mins, but when I have these attacks, like you, I feel sick, weak, and just awful. I have also had little random episodes similar to what you described, where it's like my body just releases adrenaline, heart speeds up, BP increases & I feel real nervous and unwell for a few minutes. I think that when our bodies get sensitized, they can produce symptoms like these at any time. You probably don't need to treat the BP if it's just spiking due to anxiety, although I take a half of a beta blocker twice/day because my heart was racing up so fast during attacks it was scary. It has helped with that. I'm hoping to ween off of it when I get this anxiety under control. When and IF.

  • Ahh,interesting.what beta blocker are you on and what strength?

    I have been given them to help when anxiety and palpitations come on,but have been too frightened to take them as of yet.xx

  • The beta blocker I an on is atenelol. I am afraid of medicines, so o normally don't take anything. I break the 25mg tablet in half and take morning & evening. My doctor said that amount would not do anything, but it does. It totally helps and more than that would drop my BP too much. My heart used to race up more than it should when I would do anything, like morning chores, like 120-140bpm, and even faster during panic attacks. Atenelol blocks the adrenaline receptors on the heart so it is less reactive to stress. It still races a little, but not enough to scare me. I can tell when I have forgotten my medicine, I feel more jittery and notice my heart going fast & skipping beats.

  • Thanks for that

    I have got 10mg propranolol but still afraid to take one as of yet.

    My family are going abroad together for the first time and I am freaking out like mad.

    I used to live abroad and commute several times a year but since "acquiring "anxiety 8years ago I have become a mess.xx

    Only 5 weeks to go,and I've already started have anxiety attacks in the evening s xx

  • You sound so much like me! If I were you, I would try to talk with a counselor who specializes or has experience in anxiety. I have one who does telephone sessions for $85/hour. She has helped me a lot! Message me if you'd like her contact info. I had stopped going to church & other places, she has helped me not fear the symptoms and to return to [almost] normal life.

  • Thanx for your help . So many of us battling this horrid thing . But I still get really really scared 😳

  • I think I def need to look into betta blockers .

  • Usagold yes that's exactly the same . The worst feeling ever . My heart rate has been around 110 all day due to a job interview and felt so sick . I'm hoping it settles down now I'm getting my life back on track . But yer my body is just buzzing and it needs to settle down . I read these spikes are very dangerous so that's stressed me out more . When does it stop ✋??

  • I was the same as all these posts. High bp randomly 148/101. Felt terrible. I'm on beta blockers was frightened to take them. Best thing I did! I take propranolol 40mg up to 3 times a day. The difference to me was life changing. I still get high bp sometimes but most this time My heart is steady and calm. They worked wonders for me. I took my first one jnfront of the doctor otherwise I wouldn't of taken it

  • Are you on BP medication as well hac82 ?

  • Hey Jodz, hac82 is referring to a BP med. Propranolol is another name for inderal, which is a beta blocker, which is also a BP med. In fact, that one is used more often by doctors to treat anxiety than the others, however it's controversial whether it should be used as an anxiolytic. I take a low dose of Atenelol, a different beta blocker, and it definitely has a calming effect as well. I don't know if that's just because it slows my heart rate down, and I associate a fast heart rate with anxiety or what, but it does make me feel more calm. If you take too high of a dose, I think beta blockers can make you feel bad & very tired, so I would start low and see. Don't get the timed release or you cannot break them in half.

  • Thanx for that . Next dr appt going to def discuss this 😊

  • No just the beta blocker which also helps with blood pressure. I'm on it cos I get palpitations and fast heart rate. Plus I have a hole in my heart. I didn't have any side effects with the beta blocker if anything I might if felt tired for a while but I get tired a lot anyway. But it made a big difference to me.

  • Def going to discuss them thanx again

You may also like...